Alert archive / Wyoming / Red Flag Warnings in 2008

Red Flag Warning 9, NWS Cheyenne, WY

August 25, 2008

NWS Cheyenne, WY issued this red flag warning at Aug 25, 2008, 4:56 AM MDT. It took effect at Aug 25, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2008, 4:56 AM MDT (10:56 UTC)
In effect from
Aug 25, 2008, 12:00 PM MDT
Expired
Aug 25, 2008, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 251406
RFWCYS

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
456 AM MDT MON AUG 25 2008

...RED FLAG CONDITIONS WILL BE OVER THE LOWER ELEVATIONS OF
CARBON COUNTY THIS AFTERNOON AND EARLY EVENING...

.TEMPERATURES THIS AFTERNOON AND EARLY EVENING WILL AGAIN BE
IN THE 80S OVER THE LOWER ELEVATIONS OF CARBON COUNTY. DURING
THE SAME TIME...MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 10
AND 15 PERCENT AND SOUTHWEST WINDS WILL GUST TO 25 MPH.  

WYZ293-251900-
/O.NEW.KCYS.FW.W.0009.080825T1800Z-080826T0100Z/
NORTH AND SOUTHWEST CARBON COUNTY-
456 AM MDT MON AUG 25 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

A COLD FRONT WILL MOVE INTO WESTERN WYOMING TONIGHT. AHEAD OF THE 
FRONT...TEMPERATURES THIS AFTERNOON AND EARLY EVENING WILL AGAIN
BE IN THE 80S OVER THE LOWER ELEVATIONS OF CARBON COUNTY. DURING
THE SAME TIME...MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 
15 PERCENT AND SOUTHWEST WINDS WILL GUST TO 25 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY
OUTDOOR FIRES IN THE LOWER ELEVATIONS OF CARBON COUNTY THIS
AFTERNOON AND EARLY EVENING. 

$$

WEILAND
1 follow-up statement
000 
WWUS85 KCYS 251928
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MDT MON AUG 25 2008

...RED FLAG CONDITIONS WILL BE OVER THE LOWER ELEVATIONS OF
CARBON COUNTY THIS AFTERNOON AND EARLY EVENING...

.TEMPERATURES THIS AFTERNOON AND EARLY EVENING WILL AGAIN BE IN
THE MID TO UPPER 80S OVER THE LOWER ELEVATIONS OF CARBON COUNTY.
DURING THE SAME TIME...MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN
10 AND 15 PERCENT AND SOUTHWEST WINDS WILL BLOW FROM 15 TO 25 MPH.

WYZ293-260100-
/O.CON.KCYS.FW.W.0009.000000T0000Z-080826T0100Z/
NORTH AND SOUTHWEST CARBON COUNTY-
128 PM MDT MON AUG 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

WARM TEMPERATURES THIS AFTERNOON BETWEEN 85 AND 90 DEGREES AND LOW
RELATIVE HUMIDITIES NEAR 10 PERCENT WILL COMBINE WITH SOUTHWEST
WINDS OF 15 TO 25 MPH TO CAUSE INCREASED FIRE DANGER POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY
OUTDOOR FIRES IN THE LOWER ELEVATIONS OF CARBON COUNTY THIS
AFTERNOON AND EARLY EVENING.

$$

JLH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 4:03 AM MDT, 53 minutes earlier.

Area forecast discussion, Aug 25, 4:03 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MDT MON AUG 25 2008

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
LOW CLOUDS AND FOG WILL CONTINUE OVER PORTIONS OF THE EASTERN CWA
THROUGH THE MID MORNING.  OTHERWISE TODAY WILL BE A VERY WARM AND
BREEZY DAY IN ADVANCE OF THE UPSTREAM SHORTWAVE TROUGH AND COLD
FRONT.  A SURFACE LOW PRESSURE TROUGH WILL DEVELOP OVER EASTERN
WYOMING TODAY.  ALONG AND AHEAD OF THE SURFACE LOW PRESSURE TROUGH
TODAY THE SURFACE DEW POINTS WILL REMAIN IN THE 50S AND PRECIPITABLE
WATER VALUES WILL BE AROUND AN INCH.  THE AIR MASS OVER THAT PART
OF THE CWA WILL ALSO BECOME UNSTABLE DURING THE AFTERNOON WITH
LIFTED INDICES OF -2C TO -4C.  CAPES WILL AGAIN BE BETWEEN 1000 AND
2000 J/KG.  ALL OF THOSE FACTORS WILL HELP TO INTENSIFY STORMS THAT
FORM ALONG THE LARAMIE RANGE AND THE NEARBY SURFACE BOUNDARY.  A FEW
OF THE STORMS WILL AGAIN BE STRONG FROM MID AFTERNOON THROUGH EARLY
EVENING OVER THE EAST PART OF THE CWA.  TEMPERATURES WILL WARM TODAY
FROM VALUES ON SUNDAY...BUT AS IN THE PAST FEW DAYS WILL LIKELY BE
BELOW GUIDANCE NUMBERS.  FURTHER WEST...THE ATMOSPHERE WILL BE DRY
WITH SOUTHWEST WINDS GUSTING TO AROUND 25 MPH.  THOSE CONDITIONS
ALONG WITH THE VERY WARM TEMPERATURES WILL MAKE FOR A CRITCAL FIRE
WEATHER DAY OVER THE LOWER ELEVATIONS OF CARBON COUNTY.  SEE THE
FIRE WEATHER PART OF THE DISCUSSION FOR MORE DETAILS.  THE UPSTREAM
SHORTWAVE TROUGH WILL MOVE EAST ACROSS THE U.S. AND CANADIAN BORDER
TUESDAY AND TUESDAY NIGHT.  THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE CWA TUESDAY AFTERNOON AND EVENING.  MODELS CLOSE ON THEIR
TIMING PAST FEW RUNS.  AHEAD OF THE FRONT WILL BE VERY WARM
TEMPERATURES AND GUSTY SOUTHERLY WINDS.  WHILE BEHIND THE FRONT WILL
BE COOLER AND DRIER AIR AND GUSTY NORTHWEST WINDS FOR AT LEAST A 3
TO 6 HOUR PERIOD.  DEPENDING ON TIMING...COULD BE ANOTHER CRITICAL
FIRE WEATHER DAY FOR MUCH OF THE WYOMING PART OF THE CWA.  MODELS...
ESPECIALLY THE NAM AND SREF INDICATE SOME THUNDERSTORMS DEVELOPING
ALONG THE FRONT TUESDAY AFTERNOON AND MOVING EAST.  WILL KEEP
GENERALLY 20 TO 30 PERCENT POPS GOING ALONG AND AHEAD OF THE
FRONT...MAINLY OVER THE EASTERN CWA...TUESDAY AFTERNOON AND EVENING.
THE SURFACE HIGH SETTLES IN OVER THE REGION LATE TUESDAY NIGHT AND
WILL PRODUCE LIGHTER WINDS AND COOLER LOW TEMPERATURES.

.LONG TERM...WEDNESDAY THROUGH LABOR DAY SEPTEMBER 1ST.

WEDNESDAY...DRY WEST FLOW ALOFT PREVAILS. DRY AND MILD DAY WITH
LIMITED LOW AND MID LEVEL MOISTURE TO FUEL ANY POTENTIAL
THUNDERSTORMS...THUS WILL KEEP IT DRY WHICH MATCHES WELL WITH OUR
NEIGHBORING OFFICES IN RIVERTON...RAPID CITY...NORTH
PLATTE...DENVER/BOULDER AND GRAND JUNCTION.

THURSDAY...LOOKS LIKE A WARM DAY IN THE WARM SECTOR PRIOR TO COLD
FRONTAL PASSAGE LATE IN THE DAY. HIGH TEMPERATURES WILL BE IN THE
80S TO LOWER 90S WITH 1000-500 MB THICKNESSES NEAR 5820 METERS. DRY
LOW AND MID LEVELS WILL LIMIT OR PRECLUDE TYPICAL AFTERNOON AND
EVENING THUNDERSTORMS.

FRIDAY...CONTINUED DRY WITH LACK OF LOW AND MID LEVEL MOISTURE AND
WITH RELATIVELY WARM TEMPERATURES ALOFT PROVIDING DECENT CONVECTIVE
INHIBITION.

LABOR DAY WEEKEND...DRY AND MILD WITH WEST TO SOUTHWEST FLOW ALOFT...
LIMITED LOW AND MID LEVEL MOISTURE TO FUEL POTENTIAL THUNDERSTORMS.
RUBIN

&&

.AVIATION...
IFR CEILINGS WILL BE OVER MUCH OF THE NEBRASKA PANHANDLE AND NEARBY
PARTS OF SOUTHEAST WYOMING THROUGH 15Z.  VISIBILITIES DURING THAT
TIME WILL GENERALLY BE BETWEEN 3 AND 6 MILES IN FOG...WITH SOME
LOCATIONS...LIKE KIBM AT 10Z WITH ONE QUARTER MILE VISIBILITY.  SOME
THUNDERSTORMS WILL FORM AONG AND NEAR THE LARAMIE AND SNOWY RANGES
AFTER 20Z AND MOVE EAST THROUGH 03Z.  SOME OF THOSE STORMS WILL BE
STRONG AND PRODUCE BRIEF MVFR CEILINGS AND VISIBILITIES.  AREAS OF
IFR CEILINGS AND REDUCED VISIBILITIES ARE POSSIBLE AGAIN OVER THE
NORTH PLATTE VALLEY IN THE PANHANDLE LATER TONIGHT AND INTO MID
MORNING TUESDAY.  A COLD FRONT WILL MOVE ACROSS THE CWA TUESDAY
AFTERNOON AND EVENING.  SOUTH WINDS WILL GUST TO 30 KNOTS AHEAD OF
THE FRONT...WITH WINDS SHIFTING TO THE NORTHWEST AFTER ITS PASSAGE.
ALONG AND AHEAD OF THE FRONT ON TUESDAY AFTERNOON AND EVENING WILL BE
SOME THUNDERSTORMS WITH LOCAL MVFR CEILINGS AND VISIBILITIES
ASSOCIATED.

&&

.FIRE WEATHER...
CONDITIONS WILL BE VERY WARM...DRY AND BREEZY THIS AFTERNOON AND
EARLY EVENING OVER THE LOWER ELEVATIONS OF CARBON COUNTY.  THE
RELATIVE HUMIDITIES WILL BE AROUND 15 PERCENT AND SOUTHWEST WINDS
WILL GUST TO 25 MPH DURING THAT TIME.  HAVE WENT AHEAD AND ISSUED
A RED FLAG WARNING FOR THAT AREA FROM 18Z TO 01Z.  THE SURFACE
PRESSURE GRADIENT INCREASE TONIGHT AND TUESDAY AHEAD OF JUST
BEHIND A COLD FRONT.  AHEAD OF THE FRONT ON TUESDAY WILL AGAIN BE
THE VERY WARM...DRY AND BREEZY CONDITIONS THIS TIME OVER MUCH OF
SOUTHEAST WYOMING.  THE WINDS WILL SHIFT FROM SOUTHERLY TO
NORTHWEST WITH THE PASSAGE OF THE FRONT.  LATER SHIFTS WILL NEED TO
TAKE A CLOSER LOOK AT TUESDAY FOR THE POSSIBLE ISSUANCE OF ANOTHER
FIRE WEATHER HIGHLIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/RUBIN
Hazardous weather outlook, Aug 24, 10:53 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 AM MDT SUN AUG 24 2008

NEZ001>003-019>021-054-055-WYZ060-067>070-251700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1053 AM MDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND
EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY EAST
OF INTERSTATE 25. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND GUSTY WINDS IN EXCESS OF 60 MPH. ALSO WITH THE
EXPECTED SLOWER MOVEMENT OF THE STORMS THERE COULD BE BRIEF HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ALONG THE
WYOMING AND COLORADO BORDER ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>066-251700-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1053 AM MDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND
EARLY EVENING. GUSTY WINDS AND SMALL HAIL WILL BE THE
MAIN THREAT WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ALONG THE
WYOMING AND COLORADO BORDER ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:01 PM MDTSevere Thunderstorm WarningCYSGoshen59 min

Nearby

Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.